Alert archive / New Jersey / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 22, 2005, 2:34 PM EDT for Bergen County, Passaic County, New Jersey. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2005, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 22, 2005, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Bergen County, NJ, Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 124 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 221835
SVROKX
NJC003-031-221915-
/O.NEW.KOKX.SV.W.0015.050622T1834Z-050622T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
234 PM EDT WED JUN 22 2005
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY.
NORTHWESTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY.
* UNTIL 315 PM EDT.
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HEWITT...OR NEAR RINGWOOD...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR RINGWOOD BY 245 PM EDT.
NEAR STONETOWN BY 250 PM EDT.
NEAR RAMSEY BY 315 PM EDT.
THE TOWNS OF WANAQUE...OAKLAND...FRANKLIN LAKES...UPPER SADDLE
RIVER...ALLENDALE...SADDLE RIVER...WALDWICK...WYCKOFF AND MIDLAND
PARK ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4119 7437 4112 7423 4106 7407 4093 7414
4096 7425 4100 7430 4102 7440 4105 7443
4107 7449 4109 7449
$$
GOODMAN1 follow-up statement
000
WWUS51 KOKX 221904
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
304 PM EDT WED JUN 22 2005
NJC003-031-221915-
/O.CON.KOKX.SV.W.0015.000000T0000Z-050622T1915Z/
BERGEN NJ-PASSAIC NJ-
304 PM EDT WED JUN 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PASSAIC AND BERGEN
COUNTIES UNTIL 315 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAWTHORNE...OR NEAR RIDGEWOOD...AND MOVING SOUTHEAST AT
35 MPH.
THE SEVERE THUNDERSTORM S WILL BE...
NEAR PARAMUS BY 310 PM EDT.
NEAR TETERBORO BY 315 PM EDT.
THE TOWNS OF PROSPECT PARK...NORTH HALEDON...MIDLAND PARK...
HALEDON...WYCKOFF...HO-HO-KUS...WALDWICK...FRANKLIN LAKES...SADDLE
RIVER AND ALLENDALE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4119 7437 4112 7423 4099 7390 4080 7405
4088 7424 4100 7430 4102 7440 4105 7443
4107 7449 4109 7449
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:20 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 10:20 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1020 AM EDT WED JUN 22 2005 .NEAR TERM (THIS AFTERNOON THROUGH TONIGHT)... PRE-FRONTAL ADVANCING THROUGH THE REGION AT THIS TIME WILL BE FOLLOWED BY A COLD FRONT THIS AFTERNOON. SCATTERED SHOWERS AHEAD AND ALONG THESE FEATURES WILL KEEP THE AREA UNDER A MINIMAL THREAT THROUGH MID AFTERNOON...THEN THE THREAT DIMINISHING FROM WEST TO EAST. PREVIOUS FORECAST PACKAGE SEEMS TO HANDLE THIS WELL ENOUGH SO DO NOT PLAN ON MAKING ANY CHANGES AT THIS TIME. TEMPERATURE FORECAST ALSO SEEMS ON TRACK WHICH FAVORED THE WARMER NAM SO NO NEED TO EVEN TWEAK THIS. FOR TONIGHT...COOL AND DRY AIRMASS ADVECTS IN. SHOULD SEE 40S IN OUTLYING AREAS IF WINDS DIMINISH ENOUGH. && .SHORT TERM (THURSDAY AND FRIDAY)... SFC HIPRES WILL BE PARKED OVERHEAD FOR MOST OF THURSDAY BEFORE THE CENTER OF IT SCOOTS OFF THE COAST BY LATE AFTERNOON. OVERALL...A SPECTACULAR DAY WITH LITTLE IN THE WAY OF CLOUDS AND LOW DEWPOINTS. RETURN FLOW GETS CRANKING THURS NIGHT AND FRIDAY. GENERALLY FAIR WEATHER EXPECTED...BUT GETTING WARMER. && .LONG TERM (SATURDAY THROUGH TUESDAY)... COULD BE A SIZZLER SATURDAY WITH AFTERNOON AND EVENING SHOWERS AND TSTMS. HIGH HEIGHTS AND SW WIND WILL OFFER THE OPPORTUNITY FOR ABOVE NORMAL TEMPS...PROBABLY 90S. HOWEVER...THIS HEAT WILL BE SHORT-LIVED AS NEXT CANADIAN HIPRES WILL BE WAITING IN THE WINGS SUNDAY THROUGH TUES. && .HYDROLOGY... NO PROBLEMS EXPECTED OVER THE NEXT SEVERAL DAYS. && .AVIATION... THE SHOWERS ASSOCIATED WITH AND AHEAD OF A COLD FRONT MOVING THROUGH THE REGION TODAY WILL BE SCATTERED ABOUT. AN ISOLATED THUNDERSTORM IS POSSIBLE BUT UNLIKELY TO OCCUR AT ANY SPECIFIC TERMINAL SO NO MENTION OF THIS WILL BE MADE. CIGS AND VSBY EXPECTED TO REMAIN VFR TODAY ALTHOUGH A PASSING SHOWER COULD BRIEFLY LOWERING A VSBY TO MVFR. NORTHERLY WINDS 10 TO 15 KNOTS EXPECTED IN THE WAKE OF THE FRONT...DIMINISHING TO AROUND 10 KNOTS OR LESS AFTER SUNSET. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA CRITERIA NEXT FEW DAYS AT LEAST. THEN...LOOKING AT ONLY A MINIMAL SMALL CRAFT THREAT FOR SEAS SATURDAY IN A TIGHTENING SOUTHWESTERLY GRADIENT AHEAD OF NEXT COLD FRONT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 22, 9:48 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 948 AM EDT WED JUN 22 2005 ANZ330-335-338-350-353-355-CTZ005>012-NJZ002>006-011-NYZ067>081- 231000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 948 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT AND THE LOCAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Jun 22, 1:24 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 124 PM EDT WED JUN 22 2005 NYZ067-221830- ORANGE- 124 PM EDT WED JUN 22 2005 ...STRONG THUNDERSTORM ENTERING WESTERN ORANGE COUNTY... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CUDDEBACKVILLE...OR 8 MILES SOUTH OF MONTICELLO...AND MOVING SOUTH AT 15 MPH. THIS STORM WILL BE... NEAR CUDDEBACKVILLE BY 135 PM EDT. 6 MILES WEST OF FINCHVILLE BY 145 PM EDT. NEAR PORT JERVIS BY 200 PM EDT. SMALL HAIL AND BRIEF HEAVY RAINS OF UP TO A HALF INCH ARE EXPECTED WITH THIS STORM. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:36 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Hudson, Union | 39 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.